Alert archive / Michigan / Gale Watches in 2014

Gale Watch 21, NWS Detroit, MI

November 19, 2014

NWS Detroit, MI issued this gale watch at Nov 19, 2014, 4:05 AM EST. It took effect at Nov 20, 2014, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 19, 2014, 4:05 AM EST (09:05 UTC)
In effect from
Nov 20, 2014, 1:00 AM EST
Expired
Nov 19, 2014, 10:02 AM EST
In force
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WHUS73 KDTX 190905
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 AM EST WED NOV 19 2014

...GALES POSSIBLE TONIGHT INTO THURSDAY...

.THE ACTIVE MARINE WEATHER PATTERN CONTINUES TONIGHT INTO THURSDAY AS 
A LOW PRESSURE SYSTEM DEVELOPING OVERHEAD TODAY USHERS IN THE NEXT 
ARCTIC SURGE TONIGHT INTO THURSDAY. THIS WILL AGAIN BRING GUSTY 
WESTERLY WINDS TO THE EASTERN LAKES. THE SETUP DOES NOT LOOK QUIET 
AS POTENT AS THIS PAST EVENT BUT WIDESPREAD GALE FORCE WINDS APPEAR 
LIKELY ACROSS MUCH OF THE LAKE HURON BASIN. BEING ALMOST A FULL 24 
HOURS OUT YET...CHOSE TO ISSUE A GALE WATCH AT THIS POINT. HAVE ALSO 
ALLOWED CURRENT SMALL CRAFT ADVISORIES AND LOW WATER ADVISORY TO 
END...AND CANCELLED THE SMALL CRAFT FOR THE OUTER SAGINAW BAY AREA 
AS WAVES HAVE FALLEN BELOW CRITERIA.

LHZ362-363-462>464-192115-
/O.EXP.KDTX.GL.W.0024.000000T0000Z-141119T0900Z/
/O.NEW.KDTX.GL.A.0021.141120T0600Z-141121T0400Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 AM EST WED NOV 19 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 31 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LHZ421-441-192115-
/O.CAN.KDTX.SC.Y.0050.000000T0000Z-141119T1200Z/
/O.NEW.KDTX.GL.A.0021.141120T0600Z-141121T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
405 AM EST WED NOV 19 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM THURSDAY. 

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ444-191015-
/O.EXP.KDTX.LO.Y.0004.000000T0000Z-141119T0900Z/
/O.EXP.KDTX.SC.Y.0050.000000T0000Z-141119T0900Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
405 AM EST WED NOV 19 2014

...LOW WATER ADVISORY HAS EXPIRED...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE LOW WATER
ADVISORY IS NO LONGER IN EFFECT. 

$$

LCZ460-LHZ422-442-443-191015-
/O.EXP.KDTX.SC.Y.0050.000000T0000Z-141119T0900Z/
LAKE ST. CLAIR-
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
405 AM EST WED NOV 19 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LHZ361-192115-
/O.NEW.KDTX.GL.A.0021.141120T0900Z-141120T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
405 AM EST WED NOV 19 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 29 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE 
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

DRK
1 follow-up statement
526 
WHUS73 KDTX 191502
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1002 AM EST WED NOV 19 2014

...GALES WILL REDEVELOP ON LAKE HURON THIS EVENING...

.THE ACTIVE MARINE WEATHER PATTERN CONTINUES TONIGHT INTO THURSDAY AS 
A LOW PRESSURE SYSTEM DEVELOPING OVERHEAD TODAY USHERS IN THE NEXT 
ARCTIC SURGE TONIGHT INTO THURSDAY. THIS WILL AGAIN BRING GUSTY 
WESTERLY WINDS TO THE EASTERN LAKES. THE SETUP DOES NOT LOOK QUIET 
AS POTENT AS THIS PAST EVENT BUT WIDESPREAD GALE FORCE WINDS APPEAR 
LIKELY ACROSS MUCH OF THE LAKE HURON BASIN. .

LHZ421-200315-
/O.NEW.KDTX.SC.Y.0051.141119T1502Z-141120T0000Z/
/O.UPG.KDTX.GL.A.0021.141120T0600Z-141121T0400Z/
/O.NEW.KDTX.GL.W.0025.141120T0000Z-141121T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
1002 AM EST WED NOV 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ422-200315-
/O.NEW.KDTX.SC.Y.0051.141119T1502Z-141120T0000Z/
/O.NEW.KDTX.GL.W.0025.141120T0000Z-141120T1800Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
1002 AM EST WED NOV 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 PM WEDNESDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ362-363-441-462>464-200315-
/O.UPG.KDTX.GL.A.0021.141120T0600Z-141121T0400Z/
/O.NEW.KDTX.GL.W.0025.141120T0000Z-141121T0400Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1002 AM EST WED NOV 19 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST
THURSDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 35 KNOTS FROM THE WEST WITH GUSTS UP TO 43 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-200315-
/O.UPG.KDTX.GL.A.0021.141120T0900Z-141120T2100Z/
/O.NEW.KDTX.GL.W.0025.141120T0300Z-141120T1800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
1002 AM EST WED NOV 19 2014

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
THURSDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE WEST WITH GUSTS UP TO 43 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-LEZ444-200315-
/O.NEW.KDTX.SC.Y.0051.141120T0000Z-141120T2100Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
1002 AM EST WED NOV 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ442-443-200315-
/O.NEW.KDTX.SC.Y.0051.141120T0000Z-141121T0400Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
1002 AM EST WED NOV 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 11 PM EST THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM WEDNESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 PM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SC

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Nov 19, 3:57 AM EST, 8 minutes earlier.

Area forecast discussion, Nov 19, 3:57 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 AM EST WED NOV 19 2014

.SHORT TERM...TODAY AND TONIGHT

ONGOING LIGHT LAKE EFFECT SNOW SHOWER ACTIVITY WILL PERSIST THIS
MORNING OVER THE SAGINAW VALLEY WITH THE OCCASIONAL FLURRY REACHING
AS FAR SOUTH AS I 69. THIS ACTIVITY WILL EDGE NORTHWARD WITH TIME A
LOW LEVEL FLOW BACKS TO THE SOUTH IN ADVANCE OF APPROACHING LOW
PRESSURE WHICH WILL PIVOT THROUGH THE CENTRAL GREAT LAKES TODAY.

AS THIS LOW LIFTS FROM LAKE MICHIGAN INTO NORTHERN LOWER MICHIGAN IT
WILL FORCE A FRONTAL BOUNDARY EAST TROUGH SOUTHEAST LOWER MICHIGAN.
FORCING ALONG THIS FRONT WILL PRODUCE A WIDESPREAD AREA OF LIGHT
SNOW BY MIDDAY...WHICH WILL QUICKLY SHIFT EAST/NORTHEAST OUT OF THE
AREA BY LATE AFTERNOON/EVENING EVENING AS THE AFOREMENTIONED LOW
PRESSURE REFORMS ALONG THE NORTHERN SHORES OF LAKE HURON. ONE TO
PERHAPS TWO INCHES OF SNOW WILL BE POSSIBLE WITH THIS SYSTEM AS THIS
QUICK BURST OF SNOW DEVELOPS DURING THE DAY.

GIVEN THE TRACK OF THIS SYSTEM...THE NEXT SHOT OF RE-ENFORCING COLD
AIR RUSH BACK INTO THE AREA ON WEST/SOUTHWEST WINDS AND BRING A
CONTINUATION OF SNOW SHOWERS TONIGHT AS LAKE EFFECT ACTIVITY
REFORMED OFF OF LAKE MICHIGAN. AT THIS TIME...ACCUMULATIONS FROM
THIS ACTIVITY ARE EXPECTED TO REMAIN AT AN INCH OR LESS...AND FOCUS
IN THE I 69 TO M 59 CORRIDORS ONCE AGAIN.

TEMPERATURES WILL REMAIN WELL BELOW AVERAGE AS HIGHS ONLY CLIMB INTO
THE 25-30 DEGREE F RANGE TODAY AND LOWS FALL BACK INTO THE TEENS
AGAIN TONIGHT...EVEN WITH AN ABUNDANCE OF CLOUD COVER AND SNOW
SHOWER ACTIVITY THROUGH THE HEART OF THE CWA.

&&

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY

SOME RELIEF TEMPERATURE WISE IS ON THE WAY FOR THE WEEKEND BUT THE
COLD LOOKS TO RETURN EARLY NEXT WEEK. THE PERSISTENT LONGWAVE TROUGH
CONSUMING MUCH OF THE EASTERN CONUS WILL BECOME DISPLACED BY BROAD
RIDGING AS SPLIT FLOW TAKES THE POLAR JET UP INTO NORTHERN CANADA.
THE WEAKER SOUTHERN STREAM WILL BECOME INVIGORATED BY A STRONG 150+
KNOT JET DIVING INTO THE SW CONUS BY SATURDAY NIGHT. THIS WILL SPIN
UP A SFC LOW OVER TEXAS WHICH WILL THEN GET PULLED NORTHWARD THROUGH
THE GREAT LAKES BRINGING MILD TEMPERATURES AND RAINFALL. TROUGHING
AND COLD AIR WILL FILL BACK INTO THE REGION IN THE WAKE OF THIS
LOW...BUT NOT QUITE AS COLD AS WE HAVE BEEN DEALING WITH.

ON THURSDAY...COLD AND GUSTY WESTERLY FLOW WILL OCCUR THROUGH THE
DAY BEHIND A COLD FRONT THAT PASSED THROUGH ON WEDNESDAY EVENING.
YET ANOTHER MID LEVEL SHORTWAVE WILL TRACK THROUGH THE TROUGH
USHERING YET ANOTHER ARCTIC COLD POOL INTO THE REGION. THE COLUMN
WILL COOL THROUGHOUT THE DAY WITH 850MB TEMPS FALLING TO AROUND -17C
BY EVENING...WHICH SHOULD HOLD THROUGH THE OVERNIGHT. THIS WILL BE
MORE THAN SUFFICIENT TO KEEP LAKE EFFECT SNOW SHOWERS GOING OFF LAKE
MI. THE COLD AIR ALOFT WILL STRENGTHEN LL LAPSE RATES TO NEAR -9C/KM
UP TO 800 MB. THIS WILL MIX DOWN STRONG WINDS POSSIBLY GUSTING TO
NEAR 30 MPH THROUGH THE AFTERNOON. THESE WINDS WILL HELP THE LAKE
EFFECT TRACK ACROSS THE STATE INTO SE MI. HIRES MODELS SEEM TO
INDICATE A FRACTURING OF THE DOMINATE SNOW BAND LEADING TO A LARGER
FOOTPRINT AND THUS LOWER CONFIDENCE IN WHERE THE BEST SNOWFALL WILL
OCCUR BUT A SATURATED COLUMN UP TO THE INVERSION AROUND
800MB...ALMOST COMPLETELY WITHIN THE DGZ...HELPS INCREASE CONFIDENCE
THAT OUR WESTERN COUNTIES WILL SEE SOME SNOW. WILL KEEP A HIGH
CHANCE POP GOING FOR THE TYPICAL CORRIDOR AFFECTED BY THIS SCENARIO.
ONE SHOULD ALSO NOTE THAT THE GUST WINDS AND COLD TEMPERATURES WILL
LEAD TO WIND CHILL VALUES ONCE AGAIN HOLDING IN THE SINGLE DIGITS.

HIGH PRESSURE WILL BEGIN BUILDING IN THURSDAY NIGHT WHICH WILL HELP
SHUT DOWN THE LAKE EFFECT WITH DRIER AIR AND SUBSIDENCE FILLING IN
ALONG WITH A WEAKER GRADIENT AND WARMER AIR ALOFT. WILL NOT QUITE
REALIZE ANY OF THE WARMER AIR AT THE SFC YET SO EXPECT TEMPERATURES
TO LINGER IN THE 20S FOR ANOTHER DAY. THIS WILL CHANGE BY SATURDAY
THOUGH AS RIDGING BUILDING INTO THE REGION. WAA AND GOOD SW FLOW
MOIST ADVECTION BEHIND A WARM FRONT WILL HELP TEMPS REACH BACK INTO
THE UPPER 30S. ONE ISSUE STILL PENDING IS THAT THE COLDER AIR WILL
REMAIN LOCKED AT THE SFC AS THE ELEVATED FRONT WORKS NORTH THROUGH
LOWER MI. THIS TIME OF YEAR WITH A DEEP LAYER OF WARM AIR ALOFT FROM
ABOUT 1500-7000FT AND COLD AIR LOCKED AT THE SFC BENEATH THE WARM
AIR...AND WEAK FGEN AND ISENTROPIC ASCENT...ONE HAS TO CONSIDER A
PRECIP PHASE CHANGE THROUGH THE EVENT. THIS COULD POSSIBLE INTRODUCE
SOME LIGHT FREEZING RAIN/DRIZZLE BEFORE RATES INCREASE ENOUGH TO
CHANGE OVER TO PURE RAIN. THE STRENGTHENING LOW WILL THEN MOVE NORTH
BY SUNDAY BRINGING WIDEPSREAD RAIN TO THE REGION. CONFIDENCE
CONTINUES TO INCREASE WITH THE SCENARIO DUE TO SHEAR SIZE OF THE
SYSTEM. MODELS TEND TO DO A LITTLE BETTER WITH LARGER SYSTEMS
ENCOMPASSING MORE GRID POINTS. THE UPPER LOW AND TROUGH WILL THEN SIT
AND SPIN OVER THE GREAT LAKES INTO THE BEGINNING OF NEXT WEEK. THIS
WILL USHER IN YET ANOTHER ARCTIC AIRMASS BUT EARLY GUIDANCE ONLY
SUGGESTS 850MB TEMPS FALLING TO -10C SO NOT QUITE AS COLD AS WE HAVE
BEEN SEEING.

&&

.MARINE...

THE ACTIVE MARINE WEATHER PATTERN CONTINUES TONIGHT INTO THURSDAY AS
A LOW PRESSURE SYSTEM DEVELOPING OVERHEAD TODAY USHERS IN THE NEXT
ARCTIC SURGE TONIGHT INTO THURSDAY. THIS WILL AGAIN BRING GUSTY
WESTERLY WINDS TO THE EASTERN LAKES. THE SETUP DOES NOT LOOK QUIET
AS POTENT AS THIS PAST EVENT BUT WIDESPREAD GALE FORCE WINDS APPEAR
LIKELY ACROSS MUCH OF THE LAKE HURON BASIN. BEING ALMOST A FULL 24
HOURS OUT YET...CHOSE TO ISSUE A GALE WATCH AT THIS POINT. HAVE ALSO
ALLOWED CURRENT SMALL CRAFT ADVISORIES AND LOW WATER ADVISORY TO
END...AND CANCELLED THE SMALL CRAFT FOR THE OUTER SAGINAW BAY AREA
AS WAVES HAVE FALLEN BELOW CRITERIA.

&&

.AVIATION...ISSUED 1146 PM EST TUE NOV 18 2014

//DISCUSSION...

SOUTHWEST WINDS WILL CONTINUE TO BACK TOWARD THE SOUTH
OVERNIGHT...CONFINING SNOW SHOWERS TO THE MBS AREA. A LOW PRESSURE
SYSTEM WILL BRING WIDESPREAD SNOW SHOWERS TO THE TAF SITES ON
WEDNESDAY AS ANOTHER BLAST OF COLD AIR ADVECTS INTO THE CENTRAL
GREAT LAKES. THIS SYSTEM WILL BRING A GENERAL 1 TO 3 INCHES OF SNOW
TO THE TAF SITES ON WEDNESDAY AS CONDITIONS FALL TO IFR. BEHIND THE
LOW LIGHT SNOW SHOWERS AND FLURRIES WILL PREVAIL LATE WEDNESDAY
AFTERNOON AND INTO THE EVENING HOURS AS CONDITIONS IMPROVE TO MVFR.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FT LATE WEDNESDAY
  MORNING AND EARLY AFTERNOON THROUGH WEDNESDAY NIGHT.

* HIGH CONFIDENCE IN PTYPE OF SNOW.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR LHZ362-
     363-421-441-462>464.

     GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR LHZ361.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...DG
LONG TERM....DRK
MARINE.......DRK
AVIATION.....KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Nov 18, 4:10 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EST TUE NOV 18 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-192115-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
410 PM EST TUE NOV 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM TRACKING THROUGH THE GREAT LAKES WILL BRING
1 TO 3 INCHES OF SNOW ACCUMULATION ON WEDNESDAY. MOST OF THIS SNOW
IS EXPECTED TO FALL FROM LATE MORNING THROUGH LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-192115-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
410 PM EST TUE NOV 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

GALE WARNINGS ARE IN EFFECT TODAY AND TONIGHT FOR ALL MARINE
AREAS. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAIL.

IN ADDITION...A LOW WATER ADVISORY IS IN EFFECT TODAY AND TONIGHT
FOR THE MICHIGAN WATERS OF LAKE ERIE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT LOW PRESSURE SYSTEM ON WEDNESDAY WILL AGAIN BRING THE
CHANCE OF GALE FORCE WINDS TO PORTIONS OF LAKE HURON WEDNESDAY
NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 9:36 PM ESTSmall Craft AdvisoryDTX6 hr
Nov 19, 10:02 AM ESTGale WarningDTX41 hr
Nov 19, 10:02 AM ESTSmall Craft AdvisoryDTX42 hr

Nearby

Gale Watches in Michigan, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.